Alert archive / Missouri / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Kansas City, MO

October 27, 201037 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this red flag warning at Oct 27, 2010, 3:21 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Oct 27, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2010, 3:21 AM CDT (08:21 UTC)
In effect from
Oct 27, 2010, 12:00 PM CDT
Expired
Oct 27, 2010, 6:59 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3296 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WWUS83 KEAX 270821
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 AM CDT WED OCT 27 2010

...HIGH FIRE DANGER THIS AFTERNOON ACROSS PORTIONS OF CENTRAL 
MISSOURI AND EAST CENTRAL KANSAS...

.ABOVE NORMAL TEMPERATURES AND VERY DRY AIR WILL BEGIN TO MOVE INTO 
THE AREA DURING THE DAYTIME HOURS. BY EARLY AFTERNOON...A STRONG 
SURGE OF WINDS WILL DROP SOUTHWARD OUT OF IOWA CAPABLE OF PRODUCING 
SUSTAINED WINDS BETWEEN 15 AND 25 MPH WITH OCCASIONAL GUSTS TO 35 
MPH. DESPITE RECENT LIGHT RAINFALL...WINDY CONDITIONS FROM TUESDAY 
AFTERNOON HAVE EFFECTIVELY DRIED DORMANT AND DEAD GRASSLAND. THE 
COMBINATION OF FAVORABLE FUELS AND DANGEROUS CONDITIONS WILL LEAD TO 
A HIGH FIRE DANGER RISK OVER PORTIONS OF EAST CENTRAL KANSAS AND 
CENTRAL MISSOURI THROUGH WEDNESDAY AFTERNOON.

KSZ057-060-MOZ039-040-043>046-053-054-272030-
/O.NEW.KEAX.FW.W.0001.101027T1700Z-101028T0000Z/
MIAMI-LINN KS-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-
HENRY-
321 AM CDT WED OCT 27 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN MISSOURI...39...40...43...44...45...46...53...54
IN KANSAS...57...60

STRONG WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 MPH WILL BECOME 
GUSTY BY EARLY AFTERNOON...WITH GUSTS UP TO 35 MPH POSSIBLE AT TIMES. THESE
STRONG WINDS WILL BE COMBINED WITH ABOVE NORMAL TEMPERATURES IN THE
MIDDLE TO UPPER 60S AND RAPIDLY FALLING RELATIVE HUMIDITY VALUES.
THESE CONDITIONS WILL PRODUCE A FAVORABLE ENVIRONMENT FOR DANGEROUS
FIRE BEHAVIOR CONDITIONS WEDNESDAY AFTERNOON. THOSE WITH FIRE WEATHER
INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

DUX
2 follow-up statements
812 
WWUS83 KEAX 271946
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
246 PM CDT WED OCT 27 2010

...HIGH FIRE DANGER THIS AFTERNOON ACROSS PORTIONS OF CENTRAL
MISSOURI AND EAST CENTRAL KANSAS...

.ABOVE NORMAL TEMPERATURES AND VERY DRY AIR SPREAD INTO THE AREA
TODAY. BY EARLY AFTERNOON...A STRONG SURGE OF WINDS HAD DROPPED SOUTHWARD
OUT OF IOWA AND WAS PRODUCING SUSTAINED WINDS BETWEEN 15 AND 25 MPH
WITH OCCASIONAL GUSTS TO 35 TO 40  MPH. DESPITE RECENT LIGHT
RAINFALL...WINDY CONDITIONS FROM TUESDAY AFTERNOON HAVE EFFECTIVELY
DRIED DORMANT AND DEAD GRASSLAND. THE COMBINATION OF FAVORABLE FUELS
AND DANGEROUS CONDITIONS WILL LEAD TO A HIGH FIRE DANGER RISK OVER
EASTERN KANSAS AND MISSOURI THROUGH THE REMAINDER OF THE AFTERNOON
AND EARLY EVENING HOURS.

KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037-038-280000-
/O.EXA.KEAX.FW.W.0001.000000T0000Z-101028T0000Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-
246 PM CDT WED OCT 27 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...25...102...103...104...105...1...2...3...4...5...6
...7...8...11...12...13...14...15...16...17...20...21
...22...23...24...25...28...29...30...31...32...33...37
...38.

STRONG WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 MPH WILL WILL
PERSIST THROUGH THE...WITH GUSTS AROUND 45 MPH POSSIBLE AT TIMES.
THESE STRONG WINDS WILL BE COMBINED WITH ABOVE NORMAL TEMPERATURES IN
THE LOWER 60S AND RAPIDLY FALLING RELATIVE HUMIDITY VALUES. THESE
CONDITIONS WILL PRODUCE A FAVORABLE ENVIRONMENT FOR DANGEROUS FIRE
BEHAVIOR CONDITIONS THIS AFTERNOON. THOSE WITH FIRE WEATHER INTERESTS
SHOULD CAREFULLY MONITOR THE SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ057-060-MOZ039-040-043>046-053-054-280000-
/O.CON.KEAX.FW.W.0001.000000T0000Z-101028T0000Z/
MIAMI-LINN KS-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-
HENRY-
246 PM CDT WED OCT 27 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...57...60...39...40...43...44...45...46...53...54.

STRONG WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 MPH WILL REMAIN VERY
GUSTY THROUGH THE AFTERNOON...WITH GUSTS UP TO 40 MPH POSSIBLE AT
TIMES. THESE STRONG WINDS WILL BE COMBINED WITH ABOVE NORMAL
TEMPERATURES IN THE MIDDLE TO UPPER 60S AND RAPIDLY FALLING RELATIVE
HUMIDITY VALUES. THESE CONDITIONS WILL PRODUCE A FAVORABLE
ENVIRONMENT FOR DANGEROUS FIRE BEHAVIOR CONDITIONS THIS AFTERNOON.
THOSE WITH FIRE WEATHER INTERESTS SHOULD CAREFULLY MONITOR THE
SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CUTTER
681 
WWUS83 KEAX 272359
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 PM CDT WED OCT 27 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-280100-
/O.CAN.KEAX.FW.W.0001.000000T0000Z-101028T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
659 PM CDT WED OCT 27 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
RED FLAG WARNING. 

THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES:
IN MISSOURI...1 THROUGH 8...11 THROUGH 17...20 THROUGH 25...
28 THROUGH 33.
IN KANSAS...25...57...60...AND 102 THROUGH 105.

STRONG AND GUSTY WINDS WILL CONTINUE TO DIMINISH THIS EVENING...WHILE
HUMIDITY READINGS INCREASE AS TEMPERATURES FALL QUICKLY THROUGH THE
50S. RED FLAG CONDITIONS ARE NO LONGER EXPECTED.

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Oct 27, 12:00 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 27, 12:00 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1200 AM CDT WED OCT 27 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

SHORT RANGE (TONIGHT-FRIDAY)...

FOCUS FOR THE NEXT FEW DAYS WILL BE ON TEMPERATURES...WINDS...AND
HUMIDITY VALUES. FRONT THAT SWEPT THROUGH THE REGION TUESDAY NIGHT
HAS LEFT THE REGION SUFFICIENTLY VOID OF MOISTURE TO MITIGATE ANY
THREAT FOR RAIN OVER THE NEXT SEVERAL DAYS...LEAVING THE MORE BENIGN
SENSIBLE WEATHER ELEMENTS TO FOCUS ON.

WATER VAPOR IMAGERY SHOWS A LARGE EXTRA-TROPICAL CYCLONE HAS TAKEN
UP TEMPORARY RESIDENCE ACROSS THE WESTERN GREAT LAKES. RESULTING
TIGHT PRESSURE GRADIENT TO THE SOUTH HAS HELP DRIVE THE STRONG WIND
THAT IS PREVAILING ACROSS KANSAS AND MISSOURI TODAY. SCATTERED TO
BROKEN CLOUD COVER ACROSS THE NORTHERN HALF OF THE FORECAST AREA
LOOKS TO BE KEEPING BOUNDARY LAYER MIXING TO A MINIMUM...THUS
PREVENTING WIND ADVISORY CRITERIA FROM BEING MET. HOWEVER...SPEEDS
ARE STILL NEAR ENOUGH TO CRITERIA NEAR THE IOWA BORDER REGION TO
WARRANT KEEPING THE ADVISORY GOING FOR THE REMAINDER OF THE DAYLIGHT
HOURS...THOUGH FARTHER SOUTH THE ISSUE IS A BIT MORE IFFY. WILL BE
TRIMMING OFF THE SOUTHERN HALF OF THE ADVISORY AS A RESULT WITH THE
NEW FORECAST PACKAGE...BUT PLAN TO KEEP AREA NORTH OF A ST JOSEPH TO
MOBERLY LINE GOING. REMAINDER OF THE ADVISORY WILL LIKELY BE CANCEL
BEFORE 7 PM WHEN IT IS DUE TO EXPIRE. LATER SHIFT WILL MAKE THAT
DETERMINATION BASED ON CURRENT OBSERVED WIND SPEEDS.

FOR WEDNESDAY...WINDS ARE EXPECTED TO BE GUSTY AGAIN AS KANSAS AND
MISSOURI WILL STILL BE WITHIN THE SPHERE OF INFLUENCE OF THE TIGHT
PRESSURE GRADIENT SOUTH OF THE MATURE CYCLONE TO OUR NORTH.
HOWEVER...WIND SPEEDS ARE EXPECTED TO BE A LITTLE LOWER THAN
WEDNESDAY AS THE GRADIENT WILL HAVE RELAXED A LITTLE...SO AT THIS
TIME ANOTHER WIND ADVISORY IS NOT EXPECTED. HOWEVER...LOW HUMIDITY
VALUES WILL COMBINE WITH THE GUSTY WINDS TO PRESENT AN ENHANCED FIRE
WEATHER THREAT ACROSS THE ENTIRE REGION WEDNESDAY...SEE FIRE WEATHER
DISCUSSION FOR MORE DETAILS. OTHERWISE...TEMPERATURES ARE EXPECTED
TO ONLY BE MARGINALLY WARMER WEDNESDAY AS COMPETING FORCES WILL BE
FIGHTING OVER SURFACE TEMPERATURES. EXPECTED CLEAR SKIES AND
RESULTING INSOLATION WILL FIGHT WITH COLD AIR ADVECTION ALOFT AS H8
TEMPERATURES WILL BE DROPPING FROM THE MID TO HIGH SINGLE DIGITS INTO
THE LOW AND NEGATIVE SINGLE DIGIT RANGE AS A LOBE OF COOLER AIR
ROTATES UNDER THE LOW WEDNESDAY.

THURSDAY AND FRIDAY...TEMPERATURES WILL GO THROUGH A LITTLE ROLLER
COASTER RIDE AS READINGS DROP SOME THURSDAY...ONLY TO REBOUND FRIDAY.
THURSDAY...IN THE WAKE OF WEDNESDAYS COOL LOBE...TEMPERATURES ALOFT
WILL RESPOND BY RISING...BUT SURFACE WINDS WILL BE FROM THE
NORTHWEST AS A COOL SURFACE HIGH SPREADS ACROSS THE REGION. FRIDAY
OUR REGION WILL BENEFIT FROM BEING ON THE BACK SIDE OF THURSDAYS COOL
SURFACE HIGH...ALLOWING WINDS TO TURN BACK TO THE SOUTH. THIS WILL
ALSO BE THE BEGINNING OF A NICE WARM UP THAT IS EXPECTED TO PERSIST
INTO THE WEEKEND AS THE RIDGE TO THE WEST BEGINS TO TRAVERS THE
PLAINS STATES.

CUTTER

MEDIUM RANGE (FRIDAY NIGHT-TUESDAY)...

WHILE THE MEDIUM RANGE MODELS DO A REASONABLY GOOD JOB HANDLING THE
UPPER SYSTEM CURRENTLY SOUTH OF THE GULF OF ALASKA THEY BEGIN TO
DIVERGE BY THE WEEKEND. GFS DE-AMPLIFIES THE SHORTWAVE AS IT TRACKS
THROUGH CA WHILE THE ECMWF SHOWS A STRONGER YET PROGRESSIVE NATURE
TO THE FEATURE. THE LATEST GEMS HAD EARLIER BEEN MUCH MORE IN LINE
WITH THE ECMWF NOW SLOWS DOWN THE SYSTEM CONSIDERABLY. NONETHELESS
THERE SHOULD BE LITTLE IMPACT TO THE SENSIBLE WEATHER THROUGH
SATURDAY AS PRONOUNCED WARM AIR ADVECTION ANTICIPATED THROUGH H8.
ALL 3 MODELS FORECAST +12C TO +16C TEMPERATURES AT H8 BY 18Z
SATURDAY. SUFFICE IT TO SAY WE ARE LOOKING AT MUCH ABOVE NORMAL
TEMPERATURES. 12Z GFS MAX TEMPERATURES WERE WAY TOO COLD FOR
SATURDAY GIVEN THE EXPECTED H8 TEMPERATURES. SIMILAR TEMPERATURES
WITHIN THE PAST WEEK YIELDED MAX TEMPERATURES IN THE LOWER TO MIDDLE
70S OVER THE WESTERN CWA. EVEN THE CONSENSUS MODEL HAS TOO MUCH
INFLUENCE FROM THE GFS AND CLIMATOLOGY IS PLAYING IS OVER
INFLUENCING TEMPERATURES. HAVE ADJUSTED TEMPERATURES UPWARD
ACCORDINGLY.

GULF OF MEXICO ALSO REMAINS CUT OFF WITH NW FLOW ACROSS THE NORTHERN
GULF INTO TX SO ANY SYSTEM COMING FROM THE PACIFIC VIA CA/CENTRAL
ROCKIES WILL HAVE TO GENERATE CLOUDS/RAIN FROM WHATEVER IT CAN HOLD
ON TO WHILE IS EXITS THE HIGH PLAINS. SO WILL MAINTAIN DRY
FORECAST.

WHILE THE ECMWF AND GFS BOTH AGREE THAT ENERGY WILL DIG SEWD THROUGH
THE ROCKIES THE DIFFER ON THE PROCESS AND TIMING AS WELL AS STRENGTH
OF THE RESULTING TROUGH OR EVEN IF IT CLOSES OFF. WITH AS MUCH
UNCERTAINTY AND LACK OF CONTINUITY WILL NOT ATTEMPT TO INTRODUCE ANY
PRECIPITATION AT THIS TIME AND CONFIDENCE ALSO LACKING WITH RESPECT
TO TEMPERATURES SO WILL DEFER TO CONSENSUS FORECAST WHICH IS CLOSE
TO CLIMATOLOGY.

MJ

&&

.FIRE WEATHER...

FOR THE REMAINDER OF THE DAY AND OVERNIGHT HOURS...THE STRONG WEST
WINDS ACROSS THE REGION TODAY WILL BEGIN TO SUBSIDE AS THE SUN
SETS...AND BOUNDARY LAYER MIXING COMES TO AN END. OVERNIGHT WINDS
WILL REMAIN A LITTLE HIGHER THAN AVERAGE AS THEY BACK TO THE
SOUTHWEST...BUT THIS IS DUE TO THE STRONG PRESSURE GRADIENT TO THE
NORTH ASSOCIATED WITH THE LOW IN THE WESTERN GREAT LAKES.

WEDNESDAY...THE GUSTY WEST WIND WILL RETURN TO THE REGION DURING THE
MID-MORNING HOURS AS BOUNDARY LAYER MIXING AND A STRONG PRESSURE
GRADIENT COMBINE ONCE AGAIN. SURFACE WIND SPEEDS ARE EXPECTED TO BE A
LITTLE SLOWER WEDNESDAY THAN TODAYS SPEEDS...BUT HUMIDITY VALUES
COULD BE EVEN LOWER. CURRENT WEST...AND FUTURE SOUTHWEST WIND
OVERNIGHT...WILL BE PULLING AIR FROM A SOURCE REGION THAT IS FAIRLY
VOID OF MOISTURE. THIS COULD ALLOW DEW POINTS TO BOTTOM OUT EVEN
LOWER WEDNESDAY AFTERNOON...ULTIMATELY FLIRTING WITH RED FLAG
CRITERIA. MIDNIGHT SHIFT WILL NEED TO MAKE A DETERMINATION BASED ON
LATEST READINGS AND FORECAST EXPECTATIONS...BUT AT A MINIMUM THERE
WILL BE AN ENHANCED FIRE WEATHER DANGER FOR WEDNESDAY.

CUTTER

&&

.AVIATION...

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. STRONG GRADIENT FLOW
AROUND DEPARTING UPPER MIDWEST POWERHOUSE CYCLONE WILL CONTINUE TO
INFLUENCE THE REGION THROUGH TOMORROW AS MODIFIED CANADIAN AIRMASS
SLOWLY BUILDS ACROSS THE AREA. SOUTHWEST WINDS AROUND 10 KNOTS WILL
INCREASE TO 15 TO 20 KNOTS AFTER 15Z WITH GUSTS APPROACHING /AND
LOCALLY EXCEEDING/ 30 KNOTS DURING THE AFTERNOON -- ESPECIALLY AT
KSTJ. DIRECTION WILL GRADUALLY SHIFT TOWARD THE WEST AND THEN WNW
AFTER 00Z WITH GUSTY WINDS CONTINUING INTO TOMORROW EVENING WITH
SECONDARY COLD FRONT PASSAGE.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 26, 7:02 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT TUE OCT 26 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
702 PM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS WILL BE LIKELY WEDNESDAY AFTERNOON...WITH WIND SPEEDS OF
20 TO 30 MPH OR HIGHER POSSIBLE. A COMBINATION OF STRONG
WINDS...MATURE AND DRYING GRASSLAND...AND VERY LOW RELATIVE HUMIDITY
VALUES WILL LEAD TO AN ENHANCED WILDFIRE DANGER THREAT WEDNESDAY
AFTERNOON.

COLD OVERNIGHT TEMPERATURES WILL BE POSSIBLE THURSDAY NIGHT...WITH
TEMPERATURES BRIEFLY FALLING NEAR THE FREEZING MARK BY DAYBREAK
FRIDAY. WHILE FROST IS NOT ANTICIPATED...THESE COLD TEMPERATURES MAY
DAMAGE SENSITIVE PLANTS AND VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:49 AM CDTWind AdvisoryEAXAdair, Atchison, Gentry, Grundy, Harrison, Mercer and 5 more16 hr

Nearby

Red Flag Warnings in Missouri, 2010Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.